Gabopentin and your thyroid

i would like to let everyone know that is wondering about gabopentin affecting the thyroid, well its true. i saw my doctor and he told me that my thyroid was high well it had been also told to several of my friends, me and my best friend decided to take the test and see if stopping gabopentin would regulate our thyroid , after 3 mos of no gabopentin we had the doctor to send us for blood work once again to check our thyroid, guess what, it was normal for both of us. i have several friends that are on gabopentin and every single one now have a dysfunctional thyroid . i dont have medical facts other than putting it to the test . my very best friend that takes more gabopentin(way more)than she should just had her thyroid removed,( thyroidectomy) so instead of stopping the gabopentin she would rather have her thyroid removed.(thyroidectomy )so for everyone that is suffering from thyroid issues and take gabopentin just stop taking them for a couple months and see if that could also be your problem, what can it hurt other than you physically get sick coming off of gabopentin after taking it for a long time. for those that take the test i would love to see your results

Last edited by

3 Replies

oldestnewest
  • Thank you for posting this! Very interesting… I do not take gabapentin myself, but I know people who do.

    I took it years ago, and felt unsure about it, so I refused further prescriptions after awhile.

    It was called Neurontin (same thing though).

    🦋

  • Everyone is different and take various meds which help them. I find gabapentin helps me and it wouldn't make any difference to my thyroid either way as it doesn't function.

    Hashimotos destroyed my thyroid and I'm now on T3. I've been on gabapentin since march and it's a life saver. I have terrible tremors from various auto immune diseases which are unbearable and left my body exhausted still can. But gabapentin helps calm my body and reduce my tremors so I wouldn't be without it although I hate taking any drugs sometimes it's a necessity as is my T3.

    Advising anyone to come off any kind of controlled drug without any medical facts or supervision can be quite dangerous. Most on here suffer with symptoms from thyroid disease and be quite unwell so I think it's a little naive to recommend ppl stop taking gabapentin when they maybe already sick and withdrawal could make them worse. Better to suggest discussing withdrawal from any drugs with their GP or Endo.

  • Thanks for posting. We had a post two years ago and all doctors should be well aware of complications when a person has a dysfunctional thyroid gland.

    healthunlocked.com/thyroidu...

    Apparently gabapentin is for seizures so the person has another serious problem but the doctors should be aware of contra-indications.

You may also like...